Arkansas, 2020Flooding in Arkansas, May 18 to 31, 2020
May 18 to 31, 2020 · NWS LZK · 2 events in 2 counties and zones
Heavy rain brought flooding to to rivers in Arkansas in mid May 2020.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to to rivers in Arkansas in mid May 2020.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 18, 5:35 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, May 18, 5:35 AM CST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
635 AM CDT Mon May 18 2020
.UPDATE...
Updated to include the 12z aviation discussion.
.AVIATION...
VFR conds will prevail today at all terminals. Could see some
VCFG this morning through 14/15z at KHRO and KBPK, otherwise no
significant weather restrictions are expected. Mid/high level
clouds will move across NE AR as a system passes N/E of the state.
NW winds could gust to 20 knots this afternoon. Ceilings are
expected lower to near MVFR over Nrn terminals by 10z Tues morning.
&&
.PREV DISCUSSION...(ISSUED 355 AM CDT Mon May 18 2020)
SHORT TERM...Today Through Tuesday Night
Quiet weather has finally returned to the Natural State after three
days of wet weather. Currently across the C CONUS, there are two
H500 closed lows and associated surface lows within regions of
shortwave troughing. One of which is located over Ern IA/Nrn IL/
NErn MO and the second over Ern LA/Srn MS. The latter feature,
brought heavy rainfall, widespread totals of two to four inches
with locally higher amounts, to SWrn, C, and Srn AR. This feature
has exited the state to our E and precipitation has come to an
end. The former feature will dive SEwrd today, bringing only
mid/high level clouds to NErn AR. Did not include rain chances
with this due to AR residing on the SW side of the upper low
beneath a region of large scale forcing for subsidence.
Drier and cooler air will continue to advect into the region on
gusty northwest winds today. In fact, winds may gust upwards of 25
mph in some locations during the afternoon hours, especially
across the higher terrain of the Ozarks into portions of C AR.
High temperatures should range from the upper 60s north to lower
80s south.
In the wake of the departing trough, a highly amplified ridge will
move into the C plains. Surface high pressure will build into the
region over the next couple of days. Winds will remain NWrly
through the period with lows in the 50s, possibly upper 40s
across the higher terrain. Some patchy fog will be possible each
morning in valley locations. On Tuesday, high temperatures will
range from the lower 70s to lower 80s. Partly cloudy conditions
are expected to linger through Tuesday across NErn sections of the
state with clear skies over SWrn AR. Quiet weather will continue
into the long term period.
LONG TERM...Wednesday Through Sunday
The PD wl start off with a much talked about closed upr low situated
ovr the TN/lower Ohio Valley region. A series of weak upper impulses
are fcst to rotate arnd the primary low center, resulting in periods
of clouds and some low rain chances. The rmns some timing and
placement issues between the models, so confidence in overall rain
chcs is low.
By late this week and into the holiday weekend, the aforementioned
upr low wl begin to lift NEWD as a new upr trof apchs the FA fm the
W. The combination of lift and incrsd moisture wl result in better
rain chances for much of the region. At this time, convective trends
look to be scattered in coverage and more diurnal in nature.
Temps wl rmn at or a bit below seasonal norms at the start of the
PD. But a moderating trend wl commence late in the week a south
winds return to the FA.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...JONES
Hazardous weather outlook, May 18, 3:03 AM CST, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
403 AM CDT Mon May 18 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
403 AM CDT Mon May 18 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is anticipated at this time.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
No hazardous weather is anticipated at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
44/230
Flood, Woodruff
- When
- May 18, 10:25 AM CST to May 25, 5:40 PM CST
- Where
- Woodruff County, 1.12 mi W of Riverside to 0.33 mi WNW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.278, -91.250
Flooding returned in the latter part of May on the Cache River at Patterson due to heavy rain.
Flood, White
- When
- May 22, 10:25 AM CST to May 31, 11:59 PM CST
- Where
- White County, 1.11 mi SE of Watkins to 2.41 mi SW of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.138, -91.468
Flooding returned in the latter part of May on the White River at Georgetown due to heavy rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Ohio, May 18 to 19, 20201 death · $209,000 · EF0 · 47 events
- Flash Flood and Flooding in Virginia, May 18 to 27, 2020$5.2 million · 45 events
- Flash Flood and Flooding in Michigan, May 18 to 22, 2020$24 million · 6 events
- Flooding in Michigan, May 18, 2020$12 million · 12 events
- Lakeshore Flood in Michigan, May 18 to 19, 2020$1.0 million · 1 event
- Flash Flood and Flooding in Florida, May 18, 20201 injured · $102,000 · 50 kt wind · 13 events
- Flash Flooding and Flooding in Kentucky, May 18 to 20, 2020$71,000 · 51 kt wind · 19 events
- Flash Flood and Flooding in Ohio, May 18 to 21, 2020$85,000 · 7 events
- Flash Flooding and Flood in Kentucky, May 18 to 19, 2020$30,000 · 53 kt wind · 21 events
- Flood in Missouri, May 18 to 31, 2020$20,000 · 1 event
- Hail and Damaging Winds in Montana, May 18 to 21, 20201.25 in hail · 12 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 18, 202052 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887657, 887655.